MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH-10-10
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a chemoclave® bag spike, (b)(4) units generated a leak during patient use.The report states that the sample was defective.No staff or patients were exposed to hazardous drugs.No medical attention is required for either staff or patients.The drug involved was cyclophosphamide and (b)(4).Drug dose, diluent, concentration 750mg/d5w 500ml 750mg in 551.75ml.The amount spilled was approximately 20 ml and no spill kit was used.The report states that the spikes break with the cyclophosphamide product branded avyxa.After the addition of medication, the spike was flushed.Medication was still in the chemo bag.Proper garbing was used to retrieve other medications in the same bag.The sample was available for evaluation.Sterile samples of the same lot # were available for testing.A sample photo was provided showing the sample and it seems that it was broken off.The customer does not use icu fluids, they use braun.There was no patient harm reported.
 
Additional Manufacturer Narrative
One (1) photograph was provided by the customer for evaluation.One photo confirms the complaint of the spike broken off.The customer complaint can be confirmed from the photograph provided.A probable cause cannot be identified based on the information that has been provided.The device history report (dhr) for lot number 14051967 was reviewed and there were no non-conformances found that would have contributed to the reported complaint.

Brand Name
CHEMOCLAVE® BAG SPIKE, 10 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20582828
Report Number9617594-2024-01548
Device Sequence Number18321479
Product Code ONB
UDI-Device Identifier00840619033859
UDI-Public(01)00840619033859(17)290601(10)14051967
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH-10-10
Device Lot Number14051967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500MG (838310116-01) WITH THE DILUENT OF 1300MG IN.; 765MG IN D5W 500ML (1.39MG/ML).; AVYXA 1000MG (83831-0117-02).
Patient SexUnknown